Heat, Philadelphia
- When
- July 29, 9:00 AM EST to 7:00 PM EST
- Where
- Philadelphia forecast zone
- Deaths
- 5 direct, 0 indirect
- Reported by
- ASOS
- Coordinates
- 40.008, -75.134 (the zone’s center; the record gives no point)
Another unseasonably hot and humid day claimed the lives of five people within Philadelphia. The high temperature at the Philadelphia International Airport reached 96 degrees and the afternoon heat index reached between 100F and 105F.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Another unseasonably hot and humid day claimed the lives of five people within Philadelphia. The high temperature at the Philadelphia International Airport reached 96 degrees and the afternoon heat index reached between 100F and 105F. This was the start of a four day heat wave for the city. While high temperatures on the 30th and 31st were also in the mid 90s, a frontal passage overnight on the 29th dropped the humidity levels (and thus the afternoon heat index below 100F) the next two days.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 29, 8:45 AM EST, 15 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
945 AM EDT FRI JUL 29 2011
.SYNOPSIS...
A WARM FRONT WILL CROSS THE REGION THIS MORNING. A COLD FRONT
APPROACHING FROM THE WEST LATE THIS AFTERNOON WILL CROSS THE AREA
THIS EVENING, THEN MOVE OFFSHORE LATE TONIGHT. HIGH PRESSURE WILL
THEN BUILD IN BEHIND THE FRONT FOR THE WEEKEND AND EARLY NEXT
WEEK. A COLD FRONT WILL APPROACH FROM THE NORTH DURING THE MIDDLE
OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE SHOWERS AND THUNDERSTORMS HAVE CLEARED THE AREA AND WE SHOULD
NOW HAVE A BIT OF A BREAK BEFORE MORE DEVELOPMENT OCCURS THIS
AFTERNOON. THE GRIDS AND FORECAST HAVE BEEN UPDATED TO BETTER
REFLECT THESE TRENDS.
THE HEAT ADVISORY WILL REMAIN IN PLACE FOR TODAY...BUT IT SHOULD
NOT NEED TO BE EXTENDED INTO SATURDAY AS LOWER DEW POINTS SHOULD
MEAN LOWER APPARENT TEMPERATURES.
THE MAIN FORECAST PROBLEMS FOR TODAY CONTINUE TO BE THE HEAT AND
THE POTENTIAL FOR STRONG CONVECTION, BOTH OF WHICH ARE DIRECTLY
RELATED TO JUST HOW FAST THE CLOUDS CLEAR OUT BY THIS AFTERNOON.
CLOUDS SHOULD START TO CLEAR FROM SOUTHWEST TO NORTHEAST TODAY.
ALTHOUGH IT WILL LIKELY TAKE SLIGHTLY LONGER FOR IT TO OCCUR
ACROSS THE NORTHERN AREAS, WHERE THERE IS A BIT MORE CLOUD COVER.
A QUICKER CLEARING SCENARIO WOULD RESULT IN HIGHER TEMPERATURES...
AND THIS IS REFLECTED IN THE OVERALL GFS SOLUTION. HIGHS TODAY WERE
BASED MAINLY IN THE GFS MOS...AND RAISED A BIT ACROSS THE SOUTHERN
THIRD OF THE AREA TO CAPTURE MORE IN THE WAY OF SUNSHINE LATER THIS
MORNING AND THIS AFTERNOON. THERE IS SMALL CHANCE THAT HIGHS COULD
JUMP INTO THE MID 90S ACROSS THE PHILADELPHIA METRO AREAS THIS
AFTERNOON AS 850 MB TEMPERATURES REACH NEAR 21C. TEMPERATURES THIS
HIGH WOULD REQUIRE A QUICK CLEARING THIS MORNING TO TAKE ADVANTAGE
OF THE HEATING POTENTIAL. DEW POINTS SHOULD TOP OFF IN THE LOWER
TO MID 70S...AND COULD EVEN DROP A COUPLE OF DEGREES DURING THE
AFTERNOON ACROSS SOUTHERN AREAS AS DRIER AIR TRIES TO MIX DOWN
FROM ABOVE.
A FAIRLY POTENT SHORT WAVE OVER WISCONSIN THIS MORNING WILL APPROACH
NORTHERN AREAS LATER THIS AFTERNOON. THIS WILL INCREASE THE
EFFECTIVE SHEAR ACROSS THE ENTIRE AREA...BUT MORE SO ACROSS THE
NORTHERN HALF...WHERE SHEAR VALUES COULD APPROACH 40 KNOTS. THIS
SHOULD COINCIDE WITH THE BEST INSTABILITY ACROSS EAST CENTRAL
PENNSYLVANIA AND NORTHERN NEW JERSEY BETWEEN 2100 UTC AND 0300 UTC.
THE COMBINATION OF SHEAR AND INSTABILITY WILL SUPPORT THE
DEVELOPMENT OF MULTI CELL AND POSSIBLE ISOLATED SUPERCELLS. IN
ADDITION...LOW LEVEL HELICITY VALUES SUGGEST THE POTENTIAL FOR
ROTATING INFLOW INTO ANY STORMS THAT DEVELOP.
THE ABOVE SUGGESTS THE POTENTIAL FOR SEVERE WEATHER LATER THIS
AFTERNOON AND THIS EVENING. ACROSS SOUTHERN AREAS...THE INSTABILITY
SHOULD BE SUFFICIENT...BUT IT IS UNCLEAR HOW MUCH SHEAR WILL BE
PRESENT. IN ADDITION...THE IN SITU LEE SIDE TROUGH SHOULD PROVIDE
FOCUS FOR CONVECTION. WHILE THE BEST CHANCE OF SEVERE WEATHER WILL
BE ACROSS EAST CENTRAL AND NORTHWEST NEW JERSEY...STRONG STORMS ARE
POSSIBLE OVER JUST ABOUT THE WHOLE AREA. ENHANCED WORDING WILL
INCLUDED IN THE GRIDDED AND TEXT FORECASTS FOR THE POTENTIAL.
ALSO, THE STORM PREDICTION CENTER HAS INCLUDED THE AREAS NORTH AND
WEST OF THE I-95 CORRIDOR IN A SLIGHT RISK FOR TODAY.
FINALLY...PRECIPITABLE WATER VALUES PROBABLY REMAIN NEAR 2 INCHES AS
THE FRONT APPROACHES. THIS WILL RESULT IN THE THREAT FOR LOCALLY
HEAVY RAINFALL. AT THIS POINT...IT WOULD APPEAR AS THOUGH STORM
MOVEMENT WOULD PRECLUDE A HIGHER FLASH FLOOD THREAT...OUTSIDE OF
TRAINING CELLS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
THE CONVECTIVE POTENTIAL SHOULD CONTINUE INTO THE EVENING HOURS...AS
MODIFIED SOUNDINGS SHOW A GOOD DEAL OF INSTABILITY LEFT AFTER
SUNSET. THE ENHANCED POTENTIAL WAS INCLUDED IN THE GRIDDED AND TEXT
FORECASTS FOR THIS EVENING. THE FRONT SHOULD CROSS THE AREA BETWEEN
0300 AND 0600 UTC SATURDAY (THE GFS IS A TAD FASTER THAN THE NAM
WITH THIS POINT). AS THE FRONT PASSES...THERE IS SOME INDICATION
THAT 925 MB WINDS COULD INCREASE TO 35 KNOTS FROM THE SOUTHWEST JUST
AHEAD OF THE FRONT...TO NORTHWEST BEHIND IT. THIS WOULD SUGGEST A
PERIOD OF GUSTY WINDS WITH THE FRONT...BUT THIS WAS NOT HIT TOO HARD
THIS MORNING.
AFTER THE FRONTAL PASSAGE...THE COLUMN STABILIZES IN THE LOWER
LEVELS...BUT REMAINS UNSTABLE ABOVE THE BOUNDARY LAYER. THIS MAY
RESULT IN SCATTERED SHOWERS BEHIND THE FRONT FOR A SHORT TIME...BUT
THE BEST CONVECTIVE THREAT SHOULD BE DOME BY ABOUT 0300 UTC. COLL
AIR ADVECTION BEHIND THE FRONT COULD RESULT IN UPSLOPE CLOUDS IN THE
HIGHER TERRAIN...AND CLEARING JUST ABOUT EVERYWHERE ELSE. THE GFS IS
SLOWER WITH THE DRYING IN THE LOWER LEVELS LATE TONIGHT...AND THIS
WOULD RESULT IN SLOWER COOLING. BECAUSE OF THIS...LOWS WERE BASED
MAINLY ON THE WARMER GFS MOS.
BASED ON THE LOW LEVEL PUSH SEEN ON THE 0000 UTC SOUNDINGS BEHIND
FRONT OVER THE UPPER MIDWEST...THE FRONT SHOULD BE ABLE TO CLEAR THE
FORECAST AREA SATURDAY MORNING. THERE IS SOME MODEL SPREAD ON JUST
HOW FAST DEW POINTS FALL BEHIND THE FRONT. THE 0000 NAM SUGGESTS DEW
POINTS WILL FALL INTO THE 50S SATURDAY AFTERNOON ACROSS WESTERN
AREAS. THIS OCCURRING BEHIND THE FRONT NOW ACROSS THE UPPER
MIDWEST...BUT THAT MAY BE TOO OPTIMISTIC. THE DEW POINT FORECAST WAS
BASED MAINLY OM THE HIGHER GFS MOS NUMBERS.
850 MB TEMPERATURES NEAR 17 CELSIUS WOULD SUPPORT HIGHS IN THE LOWER
90S IN MOST PLACES OUTSIDE OF THE TERRAIN SATURDAY AFTERNOON. THIS
IS CLOSE TO THE MOS BLEND AND IS ACCEPTED. THE RESULTING APPARENT
TEMPERATURES MAY NOT BE MUCH HIGHER THAN THE ACTUAL AIR TEMPERATURES
AS DEW POINTS DROP OFF. BASED ON THIS...THERE DOES NOT APPEAR TO BE
A NEED FOR HEAT HEADLINES FOR SATURDAY...SO THE HEAT ADVISORY IN
PLACE WILL NOT BE EXTENDED THIS MORNING.
THE COOL AIR ADVECTION WILL PROMOTE CUMULUS GROWTH ACROSS NORTHWEST
AND WESTERN AREAS SATURDAY...ESPECIALLY IN THE TERRAIN AND WEST OF
THE DELAWARE RIVER. FURTHER SOUTH AND EAST...WHERE THE AIRMASS
CHANGE WILL BE SLOWER AND CONVECTIVE TEMPERATURES STILL IN THE MID
90S...THE CUMULUS DEVELOPMENT SHOULD BE LESS.
MARGINAL INSTABILITY COULD BE IN PLACES AS COOLER MID LEVEL
TEMPERATURES CROSS NORTHERN AREAS. HOWEVER...MODIFIED MODEL
SOUNDINGS SUGGEST THAT CAPPING REMAINS IN PLACE...AND WITH THIS IN
MIND THE FORECAST FOR SATURDAY AFTERNOON WAS KEPT DRY.
THE SURFACE FRONT THAT PASSES LATE TONIGHT AND SATURDAY MORNING MAY
STALL SOUTH OF THE AREA SATURDAY AFTERNOON...AND REMAIN PLACE INTO
SUNDAY. THIS SHOULD REMAIN THE FOCUS FOR SHOWERS AND THUNDERSTORMS
OVER THE WEEKEND. WITH THIS BOUNDARY REMAINING TO THE SOUTH...THE
FORECAST SHOULD REMAIN DRY FOR SUNDAY. 850 MB TEMPERATURES NEAR 15
CELSIUS SUGGEST HIGHS COULD REACH NEAR 90 OUTSIDE OF THE INFLUENCE
OF THE TERRAIN AND WATER. THIS IS CLOSER TO THE WARMER GFS MOS
NUMBERS...ON WHICH HIGHS SUNDAY WERE BASED.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
ON SUNDAY NIGHT, AN EXTENSIVE MID AND UPPER LEVEL HIGH IS
FORECAST TO COVER MUCH OF THE COUNTRY, WITH MID LEVEL TROUGHS OVER
THE NORTHWEST AND NORTHEAST. THE TROUGH OVER THE NORTHEASTERN
STATES IS EXPECTED TO WORK ITS WAY OFF THE COAST SLOWLY ON MONDAY.
MEANWHILE THE TROUGH OVER THE NORTHWEST SHOULD PROGRESS EASTWARD,
FLATTENING THE RIDGE AND REACHING EASTERN CANADA DURING THE MID
WEEK PERIOD.
AT THE SURFACE, WEAK HIGH PRESSURE FROM THE WEST IS FORECAST TO
PASS ACROSS OUR REGION FROM MONDAY THROUGH WEDNESDAY. A COLD FRONT
FROM THE NORTHWEST IS EXPECTED TO ARRIVE ON THURSDAY.
IT WILL LIKELY REMAIN QUITE WARM DURING THE PERIOD FROM SUNDAY
NIGHT THROUGH THURSDAY. DAYTIME HIGHS SHOULD BE MAINLY IN THE
LOWER 90S, WITH READINGS IN THE 80S IN THE ELEVATED TERRAIN.
OVERNIGHT LOWS ARE EXPECTED TO BE MOSTLY IN THE UPPER 60S AND
LOWER 70S, WITH TEMPERATURES A BIT COOLER IN THE HILLS AND A BIT
WARMER IN HIGHLY URBANIZED AREAS.
THE MODEL GUIDANCE VARIES ON THE TIMING AND COVERAGE OF ANY
PRECIPITATION DURING THE PERIOD. FOR THE TIME BEING, WE WILL
INCLUDE A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS ON MONDAY WITH A MID LEVEL IMPULSE PASSING OVERHEAD.
WE WILL ALSO MENTION A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
FROM WEDNESDAY AFTERNOON INTO THURSDAY IN ADVANCE OF THE COLD
FRONT.
&&
.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
TODAY...REMAINS OF THE MVFR IFR CONDS NW FRINGE OF THE FA WILL
LIFT/DISSIPATE TO VFR SCT-BKN 4000-6000 EVERYWHERE BY 15Z WITH
SW WIND GUSTS 10-15 KTS AND SOME OHIO VALLEY CONVECTIVE DEBRIS
CIRRUS. NOT MUCH IN THE WAY OF CONVECTION EXPECTED...IF ANY
THROUGH AT LEAST 19Z IN OUR FORECAST AREA. LOW PROBABILITY OF A
N-S BAND OF SHOWERS/ISO TSTMS DEVELOPING VCNTY MPO NORTHWARD LATE
THIS MORNING AND TRANSLATING EWD.
OF PROBABLE MORE IMPORTANCE...THE 09Z/29 HRRR AND 00Z/29 SPC WRF
ARE FCSTG WHAT I THINK WILL BE A SUBSTANTIAL MID-LATE AFTERNOON
SEVERE THUNDERSTORM EVENT ALONG ROUTE 80 SAGGING SEWD TO NEAR PHL-
ACY NEAR 00Z. PLENTY OF SHEAR...INSTABILITY AND LIFT. FUTURE TAFS
WILL TRY TO TIME BRIEF IFR CONDS NNW WIND GUST 38KTS THRU KABE-KTTN
IN THE 20-22Z TIME FRAME AND THEN LESS CERTAINTY AT THE TAF SITES TO
THE SOUTH. CONFIDENCE: ABOVE AVG.
TONIGHT...LEFTOVER SCT-BKN LINE/BAND OF STRONG TSTMS WITH BRIEF IFR
CONDS AND NNW GUSTS SHOULD DISSIPATE BY 04Z AS IT TRIES MOVE DOWN
TO KESN-KDOV. OTRW VFR. THERE COULD BE SOME VSBY RESTRICTIONS IN
LIGHT FOG DURING THE PREDAWN HOURS. CONFIDENCE: ABOVE AVG.
OUTLOOK...
SATURDAY THROUGH TUESDAY...VFR. EXCEPTION MONDAY...POSSIBLE MVFR
VSBY IN FOG-HAZE EARLY AND THEN A CHANCE LATE DAY TSTMS.
CONFIDENCE: ABOVE AVG.
&&
.MARINE...
NO MARINE OR RIP CURRENT HEADLINES ANTICIPATED NEXT 5 DAYS USING
THE NEW 00Z/FRIDAY 29 JULY NCEP GUIDANCE.
QUIET CONDITIONS WILL CONTINUE ON OUR WATERS THROUGH THE WEEKEND
AND THE EARLY PART OF NEXT WEEK. WINDS AND SEAS ARE FORECAST TO
REMAIN BELOW ADVISORY CRITERIA AT LEAST THROUGH TUESDAY. THERE
COULD BE A FEW TSTMS LATE TODAY INTO EARLY TONIGHT, ESPECIALLY
ON OUR NORTHERN OCEAN WATERS AS A COLD FRONT MOVES ACROSS.
WINDS WILL BE S 10 TO 15 KT TODAY INTO TONIGHT. ONCE THE FRONT
CROSSES THE AREA TONIGHT, WINDS WILL SHIFT TO THE NW 10 TO 15 KT.
WITH A RELATIVELY WEAK PRESSURE GRADIENT, AN ONSHORE FLOW SHOULD
TAKE OVER SATURDAY AFTERNOON. ONCE THE HEATING ABATES, THE FLOW
WILL BECOME OFFSHORE AGAIN SATURDAY NIGHT INTO SUNDAY. S TO SW
WINDS WILL THEN TAKE OVER LATER SUNDAY AND CONTINUE INTO TUESDAY.
&&
.CLIMATE...
JULY ALL TIME MONTHLY RECORD AVERAGE TEMPERATURES LIKELY AT KPHL
AND KACY AND A TOP 5 WARMEST JULY FOR A LARGE PORTION OF THE
FORECAST AREA.
CLI SECTION WILL UPDATE BY 14Z.
HAVE ONLY CHECKED THE PRIMARY LONG TERM CLIMO SITES THIS MORNING.
THROUGH JULY 27, THESE ARE THE JULY 2011 MONTHLY AVERAGES TO DATE
AND THE ALL-TIME JULY RECORD MONTHS FOR THE PRIMARY 4 LONG TERM
CLIMO SITES IN OUR FORECAST AREA. ALL OF THESE WE BELIEVE ARE ALSO
THE ALL-TIME WARMEST MONTHS ON RECORD.
PHILADELPHIA...82.2F THRU 7/27...JULY AND ALL-TIME RECORD 82.1F
SET IN 1994. PROJECTING WITH 08Z/27 FCST 82.4! ALMOST A DEGREE
WARMER THAN LAST YEARS HOT JULY WHICH WAS #2 IN THE POR DATING
BACK TO 1874. THE PROJECTION IS ALMOST 5 DEGREES ABOVE NORMAL!
WILMINGTON...80.6F THRU 7/27...JULY AND ALL-TIME RECORD 81.2F SET
IN 1955. 08Z/27 FCST PROJECTS 80.7 OR 80.8 OR A SOLID LIKELIHOOD
FOR #2 WARMEST JULY AVG TEMP. POR DATING BACK TO AT LEAST 1894.
ATLANTIC CITY...81.0F THRU 7/27...JULY AND ALL-TIME RECORD 79.8F
IN 2010. 08Z/26 PROJECTION IS A MO AVG OF 81.0...OVER A DEG WARMER
THAN THE PREVIOUS WARMEST OF LAST SUMMER! PRETTY MUCH CAN TAKE IT
TO THE BANK A NEW RECORD FOR ACY. POR DATING BACK TO 1874.
ALLENTOWN...77.9F THRU 7/27...JULY AND ALL-TIME RECORD 79.0F SET
IN 1955. 08Z/26 PROJECT A MONTHLY AVG OF 78.0 WITH A #3 RANKING
FOR THE WARMEST JULY. ASIDE FROM THE WARMEST 79.O IN 1955
REFERENCED ABOVE... #2 WAS JULY 1949 WITH 78.3. THE CURRENT #3
WARMEST JULY IS THE 78.0 OF 1999 WITH 77.9 IN 1988 4TH WARMEST.
POR DATING BACK TO 1922.
MORE ON PHILADELPHIA BELOW...
JULY WILL MAKE IT 4 CONSECUTIVE MONTHS OF MONTHLY AVG TEMPS 3
DEGS OR WARMER AND OUR KPHI FCST AREA HAS NOT HAD A BELOW NORMAL
MONTHLY AVG TEMPERATURE SINCE JANUARY!
PHL HAS A CHANCE FOR EQUALING AN ALL TIME MONTHLY RECORD FOR
NUMBER OF DAYS AOA 90F. AS OF THE 28TH WE HAD 18... THE RECORD IS
21 SET IN THE YEARS 1952 1988 AND 1995.
SO FAR THIS SEASON WE'VE HAD 26 DAYS AOA 90. THE ENTIRE SEASONAL
NORM IS 21. WE'RE BEHIND LAST YEARS SEASONAL TOTAL OF 55.
PHL AREA HAS HAD 5 HEAT WAVES SO FAR THIS YEAR AND WE'RE ABOUT TO
START ANOTHER.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HEAT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR PAZ060-067>071.
NJ...HEAT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR NJZ015-017>019.
DE...HEAT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR DEZ001>003.
MD...HEAT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR MDZ008-012-015-
019-020.
MARINE...NONE.
&&
SYNOPSIS...HAYES/KLINE/MEOLA
NEAR TERM...HAYES/MEOLA
SHORT TERM...HAYES
LONG TERM...IOVINO
AVIATION...DRAG/RPW
MARINE...DRAG/RPW
CLIMATE...DRAGHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 325 AM EDT FRI JUL 29 2011 NJZ001-007>010-012>014-020-026-027-PAZ054-055-061-062-300730- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON- MONROE-LEHIGH-NORTHAMPTON- 325 AM EDT FRI JUL 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HEAT INDEX VALUES MAY APPROACH 100 DEGREES THIS AFTERNOON. IN ADDITION...THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND HEAVY RAIN THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON FOR THUNDERSTORM ACTIVITY. DEZ001>003-MDZ008-012-015-019-020-NJZ015-017>019-PAZ060-067>071- 300730- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-BERKS- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 325 AM EDT FRI JUL 29 2011 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. DEZ004-300730- DELAWARE BEACHES- 325 AM EDT FRI JUL 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE. .DAY ONE...TODAY AND TONIGHT. HEAT INDEX VALUES COULD APPROACH 105 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NJZ016-021>025-300730- SALEM-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC- 325 AM EDT FRI JUL 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. HEAT INDEX VALUES MAY APPROACH 105 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANZ450-451-300730- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 325 AM EDT FRI JUL 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND HEAVY RAIN THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANZ430-431-452>455-300730- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 325 AM EDT FRI JUL 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 heat. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Heat, Philadelphia | 2011-07-29 | 88 | Female | Permanent Home | Direct |
| Heat, Philadelphia | 2011-07-30 | 59 | Male | Permanent Home | Direct |
| Heat, Philadelphia | 2011-07-31 | 62 | Male | Permanent Home | Direct |
| Heat, Philadelphia | 2011-07-31 | 81 | Female | Permanent Home | Direct |
| Heat, Philadelphia | 2011-07-29 | 88 | Female | Permanent Structure | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2011Every state in 2011This day in weather historyWarnings in Pennsylvania, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 337100.